Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 46, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at May 21, 2012, 3:30 PM EDT. It took effect at May 22, 2012, 12:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2012, 3:30 PM EDT (19:30 UTC)
- In effect from
- May 22, 2012, 12:00 AM EDT
- Expired
- May 22, 2012, 6:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
899 WHUS72 KMHX 211930 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 330 PM EDT MON MAY 21 2012 .SWELL ASSOCIATED WITH TROPICAL STORM ALBERTO PASSING WELL EAST OF CAPE HATTERAS WILL BUILD SEAS TO 6 FEET OFF THE OUTER BANKS OF NORTH CAROLINA TONIGHT AND TUESDAY. AMZ150-152-154-220900- /O.NEW.KMHX.SC.Y.0046.120522T0400Z-120522T2200Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 330 PM EDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT TUESDAY. * WINDS...SOUTHEAST 10 KT...BECOMING SOUTH ON TUESDAY. * SEAS...3 TO 5 FEET THIS EVENING...BUILDING TO 4 TO 6 FEET TONIGHT AND CONTINUING THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
803 WHUS72 KMHX 220815 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 415 AM EDT TUE MAY 22 2012 .SWELL ASSOCIATED WITH TROPICAL DEPRESSION ALBERTO PASSING WELL EAST OF THE NORTH CAROLINA OUTER BANKS TODAY WILL PRODUCE SEAS TO 6 FEET OFF THE CENTRAL AND NORTHERN COASTAL WATERS TODAY. AMZ150-152-154-222100- /O.CON.KMHX.SC.Y.0046.000000T0000Z-120522T2200Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 415 AM EDT TUE MAY 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...LIGHT AND VARIABLE BECOMING SOUTH TO SOUTHWEST 5 TO 10 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
657 WHUS72 KMHX 222020 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 420 PM EDT TUE MAY 22 2012 .SWELL ASSOCIATED WITH TROPICAL DEPRESSION ALBERTO PASSING WELL EAST OF THE NORTH CAROLINA OUTER BANKS TODAY WILL PRODUCE SEAS TO 6 FEET OFF THE CENTRAL AND NORTHERN COASTAL WATERS UNTIL EARLY EVENING. AMZ150-152-154-222200- /O.CON.KMHX.SC.Y.0046.000000T0000Z-120522T2200Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 420 PM EDT TUE MAY 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...SOUTH TO SOUTHWEST 5 TO 10 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at May 21, 3:29 PM EDT, 1 minute earlier.
Area forecast discussion, May 21, 3:29 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
329 PM EDT MON MAY 21 2012
.SYNOPSIS...
TROPICAL STORM ALBERTO OFF THE GEORGIA COAST WILL LIFT NORTHEAST
WELL OFF THE CAROLINA COAST LATE TONIGHT AND TUESDAY. PLEASE
REFER TO THE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER
FOR THE LATEST ON ALBERTO. A WEAK AREA OF LOW PRESSURE WILL DEVELOP
OVER THE REGION MID WEEK THEN SLOWLY SHIFT EAST AND DISSIPATE. HIGH
PRESSURE BUILDS OVER THE AREA LATE IN THE WEEK AND INTO THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WEAK UPPER TROF PIVOTING NE ACRS EASTERN NC THIS AFTN AND EARLY EVE.
EXPECT ISOLD/STCD CONVECTION THRU THE EARLY EVE BEFORE WANING WITH
LOSS OF DIURNAL HEATING. EXPECT THE REMAINDER OF THE OVERNIGHT TO
BE MAINLY DRY PER SUBSIDENCE AND INCREASING STABILITY IN THE WAKE
OF THE DEPARTING UPPER TROF...BUT CUD SEE REFIRING OF SCTD
SHOWERS/STORMS OFF THE COAST INVOF GULF STREAM OVERNIGHT. A BIT
CONCERNED ABOUT POTENTIAL FOR FOG TONIGHT GIVEN THE MOIST LOW
LEVELS/LIGHT WINDS BUT HAVE LEFT OUT OF FORECAST FOR NOW AS MUCH
OF THE FOG WILL LIKELY BE SHALLOW AND PATCHY. A MILD NIGHT AHEAD
WITH LOWS MAINLY LOW TO MID 60S WITH SOME UPPER 60S FOR OBX.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
TUESDAY WILL FEATURE DIGGING UPPER LEVEL TROF ACRS THE SOUTHERN
MTNS WHILE A WEAK TROUGH OF LOW PRESSURE DEVELOPS OVER THE COASTAL
PLAINS. THIS LOW LEVEL CONVERGENCE/FOCUSING MECHANISM SHUD LEAD
TO A DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS ESPECIALLY IN
DIURNALLY FAVORED MID AFTN INTO EARLY EVE TIMEFRAME. PRECIPITABLE
WATERS REMAIN ARND 1.5 INCHES AND IN COMBO WITH WEAK STEERING/SLOW
MOVING STORMS IS SUGGESTIVE OF THE POTENTIAL FOR LOCALIZED HEAVY
DOWNPOURS. RELATIVELY WEAK FORCING WITH CAPE VALUES 1000+ J/KG
AND LIFTED INDICES -1 TO -3 ARE INDICATIVE OF A GENERAL LOW
THREAT OF SEVERE WEATHER BUT SHUDNT BE COMPLETELY DISCOUNTED IN
ANY ISOLATED DEEPER CONVECTION.
SEASONABLE TEMPS EXPECTED TUESDAY WITH ENOUGH SUNSHINE EARLY ON TO
RAISE TEMPS INTO THE LOWER TO MID 80S FOR MOST LOCATIONS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
AS OF 315 PM MON...A STRONG UPPER TROUGH OVER THE ERN CONUS
DEVELOPS INTO ANOTHER CUTOFF LOW AROUND THE SOUTHERN
APPALACHIANS TUE NIGHT AND WED. THIS PLACES THE REGION IN GOOD
UPPER LEVEL DIFLUENCE WITH SOUTHERLY FLOW ADVECTING IN AMPLE
MOISTURE INCREASING CONVECTION CHANCES...ESPECIALLY DURING PEAK
HEATING OF THE AFTERNOON AND EVENING HOURS FOR TUE AND WED.
ISOLATED STRONG TSTMS WILL BE POSSIBLE TUE AND WED DURING PEAK
HEATING AS WELL. THE UPPER LOW BEGINS TO LIFT NORTHEAST THU AS THE
NORTHERN STREAM JET STRENGTHENS ACROSS THE PLAINS AND GREAT LAKES
REGION BUT SUFFICIENT MOISTURE AND INSTABILITY REMAIN TO ALLOW FOR
A FEW DIURNAL STORMS. UPPER RIDGE WILL THEN CONTINUE TO BUILD OVER
THE SE FRI AND SAT...WHICH OVERALL SHOULD WORK TO SUPPRESS
CONVECTION. A REX BLOCK IS PROGGED TO DEVELOP EARLY NEXT WEEK WITH
THE UPPER RIDGE BUILDING INTO THE MID ATLANTIC AND UPPER LOW
MOVING WWD INTO FL WITH MAINLY DRY CONDITIONS CONTINUING. TEMPS
LOOK TO BE NEAR SEASONABLE NORMS EARLY IN THE LONG TERM WITH HIGHS
IN THE L80S INLAND TO 70S ALONG THE COAST AND LOWS IN THE 60S.
THICKNESSES INCREASE DURING THE LATTER HALF OF THIS WEEK AND EARLY
NEXT WEEK AS RIDGING BUILDS ALOFT AND EXPECT HIGHS IN THE M/U80S
INLAND TO M/U70S COAST.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 18Z TUESDAY/...
MAINLY VFR EXPECTED INTO THIS EVENING OUTSIDE ANY WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS. ABUNDANT LOW LEVEL MOISTURE AND
DEVELOPING NOCTURNAL INVERSION WILL LIKELY LEAD TO FOG DEVELOPMENT
LATE TONIGHT. EXPECT AT LEAST MVFR CONDITIONS AFTER 07-08Z WITH
CHANCES FOR IFR/LIFR INCREASING TOWARD SUNRISE TUESDAY.
ANY FOG/STRATUS WILL LINGER FOR SEVERAL HOURS AFTER SUNRISE
TUESDAY THEN GRADUALLY MIX OUT AND LIFT WITH INCREASING BNDRY
LAYER MIXING....WITH VFR EXPECTED BY MIDDAY TUESDAY
LONG TERM /TUESDAY AFTERNOON THROUGH SATURDAY/...
AS OF 315 PM MON...SCT MAINLY DIURNAL SHOWERS AND TSTMS EXPECTED
TUE THROUGH THU AS ANOTHER UPPER LOW SETTLES TO THE W. THE LOW
LIFTS N THU WITH UPPER RIDGING OVER THE SE LIKELY SUPPRESSING
CONVECTION. PATCHY FOG WILL BE POSSIBLE EACH MORNING.
&&
.MARINE...
SHORT TERM /THROUGH TUESDAY/...
LIGHT NORTHEAST TO EAST WINDS LATE THIS AFTN WILL MORE SE/S
OVERNIGHT THEN S/SW ON TUESDAY AS LOW PRESSURE TROUGH DEVELOPS
INLAND. WINDS SPEEDS MAINLY 10 KT OR LESS THRU TONIGHT THEN
PICKING UP 10-15 KT ON TUESDAY AS THE S/SW PRESSURE GRADIENT
BECOMES BETTER ESTABLISHED BY AFTN.
SWELL ASSOCD WITH ALBERTO PASSING WELL EAST OF CAPE HATTERAS ON
TUESDAY WILL LIKELY BUILD THE COMBINED SEA STATE TO 6 FEET FOR
THE OUTER CENTRAL WATERS LATER TONIGHT THRU TUESDAY AFTERNOON.
WILL HOIST A RELATIVELY SHORT-DURATION SMALL CRAFT ADVISORY FOR
THIS ALBERTO ASSOCIATED SWELL.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 315 PM MON...WITH ALBERTO WELL NE OF THE AREA BY TUE EVENING
HIGH PRES WILL BUILD OFF THE SE COAST BRINGING SLY WINDS AOB 15 KT
ACROSS THE WATERS THROUGH THU NIGHT. WINDS EXPECTED TO BECOME MORE
E/NELY FRI AND SAT AS AND AREA OF LOW PRES DEVELOPS JUST N OF THE
BAHAMAS BUT REMAIN AOB 15 KT. LINGERING SWELLS FROM ALBERTO
EXPECTED TO KEEP SEAS AROUND 3-5 FT INTO WED NIGHT...THEN EXPECT
2-4 FT THU-SAT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EDT TUESDAY
FOR AMZ150-152-154.
&&
SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...SK
AVIATION...BTC/SK
MARINE...BTC/JME/SKHazardous weather outlook, May 21, 5:19 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 519 AM EDT MON MAY 21 2012 NCZ103-220930- OUTER BANKS DARE- 519 AM EDT MON MAY 21 2012 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TROPICAL STORM ALBERTO WELL TO THE SOUTH IS FORECAST TO MOVE WELL OFF OF THE NORTH CAROLINA COAST LATE TONIGHT AND TUESDAY. THE BIGGEST IMPACT WILL BE AN ENHANCED RIP CURRENT RISK. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-104-220930- CARTERET-OUTER BANKS HYDE- 519 AM EDT MON MAY 21 2012 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TROPICAL STORM ALBERTO WELL TO THE SOUTH IS FORECAST TO MOVE WELL OFF OF THE NORTH CAROLINA COAST LATE TONIGHT AND TUESDAY. THE BIGGEST IMPACT WILL BE AN ENHANCED RIP CURRENT RISK NORTH OF CAPE LOOKOUT. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-047-080-081-093-094-098-220930- TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-CRAVEN-PAMLICO-ONSLOW- 519 AM EDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. INSERT TEXT HERE.THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-045-079-090>092-220930- MARTIN-PITT-WASHINGTON-GREENE-DUPLIN-LENOIR-JONES- 519 AM EDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 21, 1:59 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
159 PM EDT MON MAY 21 2012
NCZ045-046-211900-
TYRRELL-WASHINGTON-
159 PM EDT MON MAY 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON AND TYRRELL
COUNTIES THROUGH 300 PM EDT...
AT 157 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF LEVELS...OR ABOUT 26 MILES SOUTHEAST OF EDENTON...DRIFTING
SLOWLY NORTH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LEVELS......COLUMBIA.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
GUSTY WINDS OF 30 TO 40 MPH.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3579 7610 3579 7611 3577 7611 3577 7612
3572 7630 3582 7637 3587 7635 3588 7637
3592 7638 3594 7636 3600 7615
TIME...MOT...LOC 1757Z 160DEG 1KT 3583 7624
26The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:59 PM EDT | Special Weather Statement | MHX | Tyrrell | 61 min |
| May 21, 3:51 PM EDT | Special Weather Statement | MHX | Craven | 39 min |
| May 21, 6:00 PM EDT | Special Weather Statement | MHX | Jones | 30 min |
| May 21, 6:21 PM EDT | Severe Thunderstorm Warning | MHX | Jones | 39 min |
Nearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.